Hi there, I'm Cindy, and all my life I had clear beautiful flawless skin. I would get one little pimple like maybe once a year. Now, I'm 22 and eversince I turned 21 my skin is constantly misbehaving. I get these painful pimples full of puss on my forehead, on the sides of my face and sometimes on my chin. I also get these little white heads, but what concerns me most are the pimples. I keep on breaking out in those areas. I tried many cleansers and nothing works. I even tried benzoyl peroxide, but it just makes my skin red, dry and flaky. I don't know if this has anything to do with it, but before I started breaking out I started cooking food with sunflower oil, but I stopped recently and I'm still getting them. I heard that your blood changes every 7 years also, so can that be doing this to my skin. I have no idea what's going on with my skin. I also eat junk food, but I used to eat it back than too and I never broke out. I also heard that junk food doesn't cause pimples. I don't have pimples on my body, just my face and I don't know if it's called acne, cuz acne pimples don't usually contain puss and they aren't painful, but mine are. I don't know what to do. I tried everything that I know of. Can you please help me save my skin and help me make it stop breaking out? Thanks.
Hi. There is a lack of evidence that diet effects acne one way or the other, so don't deny yourself occasional treats.
Androgens (male hormones found in both male and female bodies) stimulate the sebaceous glands which produce oil. If you have high levels of androgens or are particularly sensitive to their effects, too much oil may be produced. The glands then become blocked with excess oil and bacteria which feeds off the oil and inflammed acne spots occur.
Benzoyl peroxide is just one treatment. If this is ineffective speak to your doctor about other options. A topical retinoid such as Differin gel (adapalene 0.1%) is effective and generally well tolerated.You may also warrant a course of oral antibiotics to kill the bacteria on the skin, such as Oxytetracycline 250mg twice a day.
Adult female acne patients may also benefit from taking the combined oral contraceptive pill since the oestrogen it contains blocks the action of androgens. There is also a special contraceptive pill called Diane35 (Dianette in the UK) which contains an anti-androgen as well as an oestrogen.
Try Pro-Active. It's worth the money! I have extremely sensitive skin and was nervous about trying it, but it's working great. I bought it after the prescription that my dermatologist gave me stopped working, and I am so glad I did. I noticed a difference in my skin after 2 weeks of washing morning and night with the face wash, toner and lotion.
DON'T TOUCH PRO-ACTIVE!!
I have never met anyone that doesnt regret using it including me. I've had dermatologists, doctors and make-up artists all tell me its the worst thing out. Sure it will clear up your face in the beginning but your face will end up so dry and flakey (it contains bleach) and after awhile itll stop working as well. But the worst part is once you go off it your skin is worse then it was before you started using it and its never the same again. trust me, after using it for awhile you will be wishing you left it alone and wanting your current skin back.
Well all I know is I have been using it for about 6 months and it has been great for me. I still get the odd small pimple, but I'll take that over the deep painful adult acne I was experiencing before. For the first four months I used it morning and night. Then I switched to just using it in the morning for about a month...and now I use it 3 times a week and my skin is still looking great. It's not dray at all. I think it depends on the person's skin type.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.